MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAP
Catalog Number CDC-45703-P1A
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "customer states that after the catheter was placed ~ 48 hours later one of the pigtails cracked and began leaking.They are not sure which pigtail." the cvc was removed.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one 3-lumen cvc for analysis.Signs of use in the form of biological material were observed inside the catheter body.Visual analysis revealed a small hole on the proximal extension line.Microscopic examination confirmed the damage and revealed that the edges were smooth/uniform and angled, which is damage consistent with contact with a sharp instrument (i.E.Sutures, needle bevels, scalpels).The hole on the proximal extension line measured 67mm from the white luer hub.The proximal extension line outer diameter measured 0.086", which is within the specification limits of 0.084"-0.088" per the proximal extension line extrusion product drawing.The proximal extension line inner diameter measured 0.057", which is within the specification limits of 0.055"-0.057" per the proximal extension line extrusion product drawing.A lab inventory syringe filled with water was attached to all three extension lines and flushed.When flushing the proximal line, water was observed leaking from the hole on the extrusion.No leaks were noted when flushing the medial and distal extension lines.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A manual tug test confirmed that all three lines were secure within the respective luer hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a leaking extension line was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed a leak from a small hole on the proximal extension line.Microscopic examination revealed that the edges of the hole were smooth/uniform and angled, which is damage consistent with contact with a sharp instrument (i.E.Scalpel, scissors, etc.).Despite the damage, the sample met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22144277
Report Number9680794-2025-00465
Device Sequence Number7372863
Product Code FOZ
UDI-Device Identifier10801902117189
UDI-Public(01)10801902117189(11)240114(17)250815(10)33F24A0213(21)
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/15/2025
Device Catalogue NumberCDC-45703-P1A
Device Lot Number33F24A0213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown